Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 6, NWS Las Vegas, NV

February 25, 2022Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 25, 2022, 6:30 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Feb 26, 2022, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2022, 6:30 PM MST (01:30 UTC)
In effect from
Feb 26, 2022, 8:00 AM MST
Expired
Feb 26, 2022, 5:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3568 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS75 KVEF 260130
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
530 PM PST Fri Feb 25 2022

AZZ002-036-CAZ527-NVZ021-261500-
/O.NEW.KVEF.WI.Y.0006.220226T1500Z-220227T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
530 PM PST Fri Feb 25 2022 /630 PM MST Fri Feb 25 2022/

...WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 4 PM PST
/5 PM MST/ SATURDAY...

* WHAT...North winds 25 to 30 mph with gusts 40 to 45 mph
  expected, primarily from Lake Mohave south to Lake Havasu City.

* WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead
  National Recreation Area. In California, San Bernardino County-Upper
  Colorado River Valley. In Nevada, Lake Mead National Recreation
  Area.

* WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Boaters in the Wind Advisory area should 
  use extreme caution when venturing onto area lakes. Strong winds
  over the open waters will make the lake water rough and 
  hazardous...and may result in high waves which may tip or swamp 
  smaller craft. For your personal safety...avoid the open waters.
  Stay close to shore or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
2 follow-up statements
526 
WWUS75 KVEF 261409
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
609 AM PST Sat Feb 26 2022

AZZ002-036-CAZ527-NVZ021-270000-
/O.CON.KVEF.WI.Y.0006.220226T1500Z-220227T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
609 AM PST Sat Feb 26 2022 /709 AM MST Sat Feb 26 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS
AFTERNOON...

* WHAT...North winds 25 to 30 mph with gusts 40 to 45 mph 
  expected, primarily from Lake Mohave south to Lake Havasu City.

* WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead 
  National Recreation Area. In California, San Bernardino County-
   Upper Colorado River Valley. In Nevada, Lake Mead National 
  Recreation Area.

* WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Boaters in the Wind Advisory area should 
  use extreme caution when venturing onto area lakes. Strong 
  winds over the open waters will make the lake water rough and 
  hazardous...and may result in high waves which may tip or 
  swamp smaller craft. For your personal safety...avoid the open 
  waters. Stay close to shore or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
566 
WWUS75 KVEF 262338
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
338 PM PST Sat Feb 26 2022

AZZ002-036-CAZ527-NVZ021-270045-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-220227T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, Bullhead City, 
Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin
338 PM PST Sat Feb 26 2022 /438 PM MST Sat Feb 26 2022/

...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON...

Winds in the Colorado River Valley have begun to diminish. This 
trend is expected to continue through the evening hours. As such, 
the Lake Wind Advisory will be allowed to expire on time. 

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:10 PM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Feb 25, 2:10 PM MST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
110 PM PST Fri Feb 25 2022

.SYNOPSIS...Beyond some gusty north winds in the Colorado River
Valley this weekend, relatively quiet and dry conditions expected
for several days. Warming trend pushes temperatures above normal
by Monday. Next storm system approaches later in the work week.
&&

.SHORT TERM...through Sunday.
High pressure will begin to build over the region this weekend
bringing a warming trend along with mainly clear skies. Another
chilly night is in store for most areas, but lows are not expected
to be as cold as this morning. Still, a couple of records could be
in jeopardy once again Saturday morning. The trough that brought the
colder and windy weather to the region will continue to push east
ahead of high pressure, however, surface pressure gradients will
remain fairly tight down the lower Colorado River. Most areas will
see winds generally 10-20 mph with a few gusts to 25 mph, but in the
more favored areas south of Laughlin/Bullhead City some gusts may
reach 35 mph at times with some localized wave heights around 2
feet, however, those higher waves will not be widespread. Gradients
will relax a bit on Sunday, but breezy conditions are again expected
along the lower Colorado River Valley.

Temperatures will steadily warm through the weekend with readings in
Las Vegas expected to be in the upper 50s Saturday, lower 60s on
Sunday, and then into the mid 70s by Monday.

.LONG TERM...Monday through Thursday.
High pressure will remain settled over the area through mid week
allowing for temperatures to continue to warm through Wednesday.
There may still be some isolated wind gusts in the lower Colorado
River Valley, but overall winds will be much lighter early next
week.

On Thursday, cluster analysis depicts some spread in the
ensemble simulations regarding depth and timing of a trough moving
into the Pacific Northwest. For now, NBM does start to paint slight
chance PoPs across northern Inyo, Esmeralda and central Nevada.
Again, this will likely change in the coming days as models get a
better grasp on depth and timing of the trough.
&&

.AVIATION...For Harry Reid...North-northeast winds will remain
in place into this evening before diminishing and becoming light and
variable, however, winds may favor a northeast direction at times
with speeds remaining under 6 kts. Northeast winds will increase
again after 17z Saturday with speeds generally between 7-10 kts. No
significant clouds.

For the rest of southern Nevada, northwest Arizona and southeast
California...General north-northeast winds around 10 knots or less
can be expected through Saturday across the region except 15-25
knots with local gusts to around 30 knots in the lower Colorado
River Valley. No significant clouds.
&&

SHORT TERM...Gorelow
LONG TERM...Gorelow/Pierce
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2022Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.